I’m taking Strattera for weight loss and motivation so far I’ve gotten neither but it’s still early. I heard metformin can caus diarrhea but at this point I think it’s worth it to try and take metformin as I still gain weight on Latuda. How many milligrams are you on and how much weight did you lose
Did you tried exercises and diet program?
I can try exercise soon but I can’t try diet it’s too much torture not to eat.
I can understand you but you can try eat small amount food for just press that hunger feeling.just cheat your brain.don t eat big amount food when you are hunger and count your calorie.for example today ı eat one egg some tomato at morning evening small amount chicken and pasta night one krouvasan and i m not feeling hungry at all because ı eat often but not much amount.just learn to how cheat your brain.and last ı don t wanna discourage you but there is no pill that can loss weight.it s impossible.just try to run 2 km each day.later you can raise to 4km.ı know it s not easy for us especially with negative symptoms but if i can swim one hour a day you can run 2km also.
Metformin is primarily a Diabetes drug.
Many doctors won’t prescribe Metformin unless you have high blood glucose levels.
Try adjusting your diet and increase physical activity first.
Metformin is another medication, comes with side effects - there are healthier ways to lose weight.
I’m on Metformin for Diabetes, I still diet and exercise.
I don’t believe diet and excercize works for antipsychotic weight gain. Especially when you combine negative symptoms it’s too much to ask of schizophrenics I’d rather take topamax or metformin
We have plenty of people here who are on APs, have negative symptoms, and still diet and exercise. It’s hard, but it’s not impossible. It’s not too much to ask.
@cactustomato, I worry about you because you seem to put all your hopes on medication. It’s really important that you take what steps you can to make things better for yourself, and not wait for a drug to fix everything for you. I know it’s hard, but if you want a better life, you have to be willing to fight for it.
Put your shoes on, open the door, and walk down to the corner. Once you’re there, see if you feel like walking to the next corner. It’s harder for your mind to do this than it is for your body.
You have to take positive steps toward recovery. If you don’t, even if the miracle drug comes along, you won’t have the skills necessary to take advantage of it. No drug is going to teach you to cook, teach you to exercise, teach you to clean, teach you to eat right. It will just lower the barriers for you. You will have to do the rest yourself. Make sure you’re ready for it.
I’d rather avoid unnecessary pain. The research says your unlikely to lose weight and your more likely to just gain less weight without medication. If I’m still going to gain it’s not worth the work for me
I gotta be honest with you, with that attitude, I don’t know how much any med will help you. I know other people have tried to talk to you about this before. Just consider it.
Best wishes in your recovery.
Diet and excersize is not for everybody.
You can t live according to researches.just quit that damn researches.you are willingly restrict yourself.this is kind of self sabotaging.
@cactustomato - I suffer from schizoaffective disorder, I am on a weight gaining AP - Risperdal, I suffer from lack of motivation (Negative Symptoms) and still managed to lose over 40 pounds through sensible diet and moderate exercise (walking) everyday.
Never say Never.
I saw in another post that you said you take metformin.
I do, for Diabetes.
I lost some weight with it when I first started taking it but it does not act as a weight loss drug for me - I need to keep moving through exercise and I eat sensibly, counting my calories.
I lost about 5 lbs a year taking zyprexa and metformn over about 10 years. Stayed there for several years, still trying, always watching what I ate. Since I started taking Topamax, I’ve lost 10 or 15 lbs in 2 or 3 months. I can go longer without eating when I’m hungry. Hope to continue this. I’m a little worried - it feels kind of like anorexia which I’ve had before. I’ll take advantage of it for now. I’m not being extreme and I have 70 lbs to lose.